Thanks for posting your query at DoctorSpring.com
I have gone through your question in detail and I can understand what you are going through.
Prothiaden is a good medicine for non-specific pains and it seems you are tolerating the medicine well except for the sedation side-effect. If you are not tolerating modafinil you may try armodafinil or methylphenidate as well as many a times the side-effects demonstrated by modafinil are not replicated by armodafinil or methylphenidate.
If these also show the same side-effects then it would be wise to switch the medicine prothiaden. I would suggest duloxetine or amitriptyline as the options for the non-specific pains that you are having instead of prothiaden.
Do discuss all these options with your treating psychiatrist and get the changes done.
Hope this helps,
In case if you have any further query, do let me know.
Dr. Srikanth Reddy
Patient replied :
Thanks for good advice, however I have some queries, Just concerned if the side effects are just symptomatic or the pain is indicative of some damage being taken place inside my body.
- Will it be damaging my system subtly (Liver, Kidney, Heart etc), if I continue it despite the pain?
- What kind of tests I should undergo to monitor the damages, if any, while taking Armodafinil/Modafinil/Duloxitine
- What can I do to minimize the damages? (Excluding Dutrol SR for Diebetes Type 2)
Can Duloxitine 20 be taken for 2 weeks to taper off Prothiedin (reducing it to 50 for 1 week and then 25 second week and completely off Prothiedin in 3rd week)
First Week => Prothiedin 75 MG + Duloxitine 20
Second Week => Prothiedin 50 MG + Duloxitine 20
Third Week => Prothiedin 25 MG + Duloxitine 20
Fourth Week Onwards => Duloxitine 20 (iicrease if needed)
Thanks in advance,
Firstly sorry for the delay as I had some issues with my internet connectivity.
Going directly to your questions proper:
- Will it be damaging my system subtly (Liver, Kidney, Heart etc), if I continue it despite the pain? Ans: Prothiaden may not by itself cause any damage. The pains that you have described could not be based on any organic cause. And that is the reason you have been on prothiaden and you seem to be having an improvement.
- What kind of tests I should undergo to monitor the damages, if any, while taking Armodafinil/Modafinil/Duloxitine ANS: YOu may get Vit D3 and Vit B12 levels done as deficiency of either of them can also present with similar problems. Otherwise regulr monitoring of kidney with Serum Urea/Creatinine and Liver Monitoring with Liver function test may be planned every year. Otherwise its not a very big concern.
- What can I do to minimize the damages? (Excluding Dutrol SR for Diebetes Type 2) ANS: NOthing much needs to be done. If any changes are noted the medicine needs to be changed.
Patient replied :
Thanks for the excelent advice...I have started Duloxitine 20 and my pains have gone magically.
I have reduced Prothiedin 75 to 25 mg once at bedtime. And, Duloxitine 20 in the morning.
Even taking Modofinil ,now, is not causeing leg pains.
I plan to stop Prothiadin 25 after 2 weeks from now and I will keep taking single dose of Duloxitine 20 (or 40) after 2 weeks.
Is it fine?
Hello What you are planning is fine but it may require dose changes depending on the symptom profile. As mentioned earlier, I request you to keep your doctor informed about the changes in medicine that you are making. Kind regards